Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2014, 3:11 PM CDT for Lee County, Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 64 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 3:11 PM CDT (20:11 UTC)
- Expired
- May 11, 2014, 4:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 164 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:15 PM CDT | TSTM WND GST 70 | Arbela, MO | WIND GUSTS ESTIMATED TO BE 60 TO 70 MPH. |
| May 11, 4:05 PM CDT | HAIL 1.25 | 5 Nw Croton, IA | PEA TO HALF DOLLAR SIZED HAIL. |
| May 11, 4:10 PM CDT | HAIL 1.75 | Farmington, IA | GOLF BALL HAIL. |
| May 11, 4:18 PM CDT | HAIL 1 | Donnellson, IA | GROUND STARTING TO TURN WHITE FROM HAIL. |
| May 11, 4:24 PM CDT | TORNADO | 3 Sw Donnellson, IA | |
| May 11, 4:25 PM CDT | HAIL 0.88 | 1 Wsw Donnellson, IA | PEA TO NICKEL HAIL. TIME ESTIMATED. |
| May 11, 4:25 PM CDT | TORNADO | 3 S Donnellson, IA | TORNADO GOING UP AND DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 11:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973
WUUS53 KDVN 112011
SVRDVN
IAC111-177-MOC045-199-112115-
/O.NEW.KDVN.SV.W.0032.140511T2011Z-140511T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LEE COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
EASTERN SCOTLAND COUNTY IN NORTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 308 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANGER...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRANGER...LURAY...CROTON...BONAPARTE...DONNELLSON...FRANKLIN...
AZEN...PROSPECT GROVE...ASHTON...HEATH MEMORIAL CONSERVATION
AREA...MOUNT STERLING...CHAMBERSBURG...ANSON...PEAKSVILLE...ATHENS
STATE PARK...INDIAN LAKE PARK...FARMINGTON...SHIMEK STATE FOREST...
CHARLESTON AND PRIMROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4048 9222 4082 9169 4062 9143 4032 9206
TIME...MOT...LOC 2011Z 228DEG 26KT 4047 9202
HAIL...1.25IN
WIND...60MPH
$$
MCCLURE3 follow-up statements
672
WWUS53 KDVN 112019
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT SUN MAY 11 2014
IAC111-177-MOC045-199-112115-
/O.CON.KDVN.SV.W.0032.000000T0000Z-140511T2115Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
319 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SCOTLAND...NORTHWESTERN CLARK...NORTHWESTERN LEE AND SOUTHEASTERN VAN
BUREN COUNTIES UNTIL 415 PM CDT...
AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANGER...AND
MOVING NORTHEAST AT 30 MPH. AT 315 PM CDT...SCOTLAND COUNTY LAW
ENFORCEMENT ESTIMATED WIND GUSTS TO 70 MPH IN ARBELA.
HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LURAY...CROTON...BONAPARTE...DONNELLSON...FRANKLIN...PROSPECT
GROVE...ASHTON...HEATH MEMORIAL CONSERVATION AREA...MOUNT STERLING...
CHAMBERSBURG...ANSON...PEAKSVILLE...ATHENS STATE PARK...INDIAN LAKE
PARK...FARMINGTON...SHIMEK STATE FOREST...CHARLESTON...PRIMROSE AND
MT HAMILL.
OTHER LOCATIONS AFFECTED INCLUDE BATTLE OF ATHENS STATE HISTORIC
SITE...LEE COUNTY FAIRGROUNDS...SCOTLAND COUNTY FAIRGROUNDS AND
WILSON LAKE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4048 9222 4082 9169 4062 9143 4032 9206
TIME...MOT...LOC 2018Z 228DEG 26KT 4050 9197
HAIL...1.25IN
WIND...70MPH
$$
MCCLURE414
WWUS53 KDVN 112039
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN MAY 11 2014
MOC199-112049-
/O.CAN.KDVN.SV.W.0032.000000T0000Z-140511T2115Z/
SCOTLAND MO-
339 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4060 9194 4061 9196 4082 9169 4062 9143
4038 9195
TIME...MOT...LOC 2039Z 234DEG 28KT 4056 9185
$$
IAC111-177-MOC045-112115-
/O.CON.KDVN.SV.W.0032.000000T0000Z-140511T2115Z/
VAN BUREN IA-LEE IA-CLARK MO-
339 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLARK...NORTHWESTERN LEE AND SOUTHEASTERN VAN BUREN COUNTIES UNTIL
415 PM CDT...
AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LURAY...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROTON AND BONAPARTE AROUND 355 PM CDT.
DONNELLSON AROUND 410 PM CDT.
FRANKLIN AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ANSON...INDIAN LAKE PARK...
ATHENS STATE PARK...FARMINGTON...SHIMEK STATE FOREST...PRIMROSE AND
MT HAMILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4060 9194 4061 9196 4082 9169 4062 9143
4038 9195
TIME...MOT...LOC 2039Z 234DEG 28KT 4056 9185
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
MCCLURE617
WWUS53 KDVN 112103
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
403 PM CDT SUN MAY 11 2014
IAC111-177-MOC045-112115-
/O.CON.KDVN.SV.W.0032.000000T0000Z-140511T2115Z/
VAN BUREN IA-LEE IA-CLARK MO-
403 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CLARK...WESTERN LEE AND SOUTHEASTERN VAN BUREN COUNTIES UNTIL 415 PM
CDT...
AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROTON...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DONNELLSON AROUND 415 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SHIMEK STATE FOREST...PRIMROSE
AND CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4045 9179 4062 9186 4077 9162 4062 9143
TIME...MOT...LOC 2103Z 233DEG 20KT 4059 9170
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:19 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 11, 12:19 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1219 PM CDT SUN MAY 11 2014 .UPDATE... ISSUED AT 1019 AM CDT SUN MAY 11 2014 CURRENT STORM COMPLEX OVER WESTERN IOWA IS SLOWLY DECAYING. HOWEVER...BOUNDARIES FROM THIS COMPLEX ARE INTERACTING WITH THE SURFACE WARM FRONT AND GENERATING NEW CONVECTION IN SOUTHWEST IOWA THAT IS MOVING EAST NORTHEAST. 12Z UA ANALYSIS SHOWS A SHARP MOISTURE GRADIENT ACROSS THE AREA WITH THE 850MB WARM FRONT ROUGHLY INTO SOUTHERN IOWA. STORMS IN SOUTHWEST IOWA SHOULD GENERALLY MOVE ALONG SAID UPPER FRONT TOWARD THE AREA THE REMAINDER OF THE MORNING. NOWCASTING AND VARIOUS TOOLS/TECHNIQUES INDICATE VERY LITTLE IN THE WAY OF FORCING ACROSS THE AREA THROUGH THE REMAINDER OF THE MORNING. SHOWERS CANNOT BE RULED OUT DEVELOPING ALONG THE 850MB WARM FRONT WITH POSSIBLY SOME THUNDER. RAP TRENDS INDICATE THE 850MB FLOW WEAKENING THROUGH MID DAY AND BEGINNING TO BACK WHICH WOULD RE-FOCUS NEW DEVELOPMENT WEST OF THE AREA THIS AFTERNOON. && .SYNOPSIS... ISSUED AT 228 AM CDT SUN MAY 11 2014 00Z UPPER AIR ANALYSIS AND WV IMAGERY SHOWED STRONG SHORTWAVE LIFTING EAST NORTHEAST INTO MINNESOTA WHILE ANOTHER WAVE WAS ROUNDING THE BASE OF THE TROUGH OVER THE SOUTHWEST CONUS. GULF MOISTURE FEED ALSO BEGINNING TO DEVELOP ACROSS THE SOUTHERN PLAINS WITH 10C 85H DEWPOINTS AS FAR NORTH AS KANSAS CITY AT 00Z. AT THE SURFACE...A FRONTAL BOUNDARY EXTENDED FROM NORTHWEST MISSOURI INTO SOUTHERN ILLINOIS WITH CONVECTION MAINLY CONFINED ON THE COLD SIDE OF THE BOUNDARY IN EASTERN MISSOURI AND SOUTHERN ILLINOIS. LATEST RADAR IMAGERY SHOWED THE STORM CELL THAT DEVELOPED OVER IOWA COUNTY AROUND MIDNIGHT HAS SINCE MOVED EAST AND DIMINISHED. AT 2AM...TEMPERATURES WERE IN THE UPPER 50S TO LOWER 60S WITH DEWPOINTS IN THE MIDDLE 40S TO UPPER 50S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 228 AM CDT SUN MAY 11 2014 FORECAST FOCUS REMAINS ON SEVERE WEATHER POTENTIAL MAINLY THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. TODAY...CONVECTION CURRENTLY DEVELOPING OVER SOUTHERN NEBRASKA AND NORTHERN KANSAS TO LIFT EAST NORTHEAST AND BECOME MORE WIDESPREAD OVER CENTRAL IOWA AS LLJ STRENGTHENS THIS MORNING AND WHERE BETTER UPPER LEVEL DIVERGENCE WILL BE FOUND. LATEST HRR MODEL TRENDS SHOW SCATTERED SHOWERS AND STORMS DEVELOPING MAINLY ACROSS THE NORTHWEST THIRD OF THE CWA BY EARLY AFTERNOON. WARMING AROUND 925MB SHOULD HELP LIMIT ANY STORM DEVELOPMENT UNTIL THE AFTERNOON OVER THE CWA. ANY STORM THAT DEVELOPS NORTH OF THE WARM FRONT COULD BECOME SEVERE WITH MAIN THREATS LARGE HAIL AND DAMAGING WINDS. DEEP MIXING AND STRONG WAA ALOFT WILL ALLOW FOR HIGHS UPPER 70S NORTH TO THE MIDDLE 80S IN THE SOUTH BY THE AFTERNOON. INCREASING DEWPOINTS INTO THE 60S WILL ALSO RESULT IN SOMEWHAT HUMID CONDITIONS. TONIGHT...WARM FRONT TO LIFT NORTH OUT OF THE CWA BY 00Z MONDAY. A COLD FRONT WILL SLOWLY MAKE ITS WAY ACROSS IOWA. THERE IS A POSSIBLY THAT THERE MAY BE SEVERAL HOURS LATE IN THE EVENING WHERE THE REGION WILL BE DRY IN THE WARM SECTOR AND WILL PASS ON THIS CONCERN TO THE NEXT SHIFT. AHEAD OF COLD FRONT MOVING OVER IOWA ...STRONG SOUTHERLY FLOW WILL CONTINUE TO USHER IN RICH GULF MOISTURE WITH MODEL PWATS IN EXCESS OF 1.6 INCHES OVER CENTRAL IOWA AND THE NORTHWEST SECTIONS OF THE CWA. EXPECT SUPERCELLS TO FORM AHEAD OF FRONT OVER CENTRAL IOWA AND PROPAGATE EAST INTO THE CWA EARLY MONDAY IN A VERY FAVORABLE ENVIRONMENT WITH SBCAPES IN EXCESS OF 3000 J/KG AND 0-6KM SHEAR VALUES AROUND 40 KTS. MAIN SEVERE THREATS AT THIS TIME WILL BE VERY LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANOTHER VERY MILD NIGHT IN STORE FOR THE REGION WITH LOWS ONLY IN THE MIDDLE 60S TO LOWER 70S. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 228 AM CDT SUN MAY 11 2014 EARLY MONDAY A DEEP UPPER TROF WILL BE LOCATED JUST EAST OF THE ROCKIES WITH A SURFACE COLD FRONT FROM EASTERN MINNESOTA THROUGH WESTERN IOWA. THE UPPER TROF AND COLD FRONT WILL MOVE SLOWLY EAST MONDAY. THE COLD FRONT SHOULD MOVE THROUGH THE MID MISSISSIPPI VALLEY FROM LATE MONDAY AFTERNOON THROUGH MONDAY EVENING. THE LATE DAY AND EVENING TIMING OF THE COLD FRONTAL PASSAGE WILL FAVOR ANOTHER RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE AREA SINCE THE AIRMASS AHEAD OF THE FRONT WILL BE QUITE MOIST AND WILL HAVE PLENTY OF TIME TO HEAT/DESTABILIZE PRIOR TO THE FROPA. HAVE HELD POPS IN THE CHANCE CATEGORY MONDAY MORNING WITH LITTLE INDICATION OF FORCING TO SUPPORT THUNDERSTORM DEVELOPMENT. CATEGORICAL POPS WERE SPREAD EAST ACROSS THE AREA WITH THE BETTER FORCING ASSOCIATED WITH THE COLD FRONT DURING THE AFTERNOON AND OVERNIGHT HOURS. THE SEVERE THREAT SHOULD BE DURING THE AFTERNOON AND EVENING AND CONSIST OF MAINLY LARGE HAIL AND DAMAGING WINDS. THERE WILL BE LITTLE DIRECTIONAL SHEAR IN THE DEEP SOUTHERLY FLOW AHEAD OF THE UPPER TROF TO SUPPORT A SIGNIFICANT TORNADIC THREAT. THE SLOW MOVEMENT OF THE FRONT AND UPPER TROF ALONG WITH PW/S EXCEEDING 1.5 INCHES WILL FAVOR QPF AMOUNTS OF AN INCH PLUS BY TUESDAY MORNING NEAR AND EAST OF THE MISSISSIPPI RIVER. THE LONGER RANGE MODELS ARE PRETTY CONSISTENT ON THE 00Z RUN OF MOVING THE UPPER TROF INTO THE MISSISSIPPI VALLEY BY MID WEEK AND CLOSING AN UPPER LOW OFF OVER THE NORTH CENTRAL STATES OR THE WESTERN GREAT LAKES. THE UPPER LOW THEN LINGERS OVER THE AREA THROUGH THE END OF THE WEEK. GIVEN THIS SCENARIO THE DEEP CYCLONIC FLOW WITH THE UPPER LOW WILL KEEP SHOWERY AND COOL WEATHER OVER THE REGION FOR THE REST OF THE WEEK. BY THURSDAY OR FRIDAY BOTH THE ECMWF AND GFS SHOW A REINFORCING SHOT OF COOLER AIR MOVING SOUTH INTO THE MID MISSISSIPPI VALLEY WITH H8 TEMPS AT OR JUST BELOW 0C SPREADING OVER THE REGION. IF THIS VERIFIES AND THEN WE COULD SEE LOWS TEMPERATURES IN THE MID TO UPPER 30S...OR COLDER GIVEN GOOD RADIATIONAL COOLING CONDITIONS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1210 PM CDT SUN MAY 11 2014 SHOWERS AND STORMS WILL PASS ACROSS THE TERMINALS THIS AFTERNOON WITH PERIODS OF MVFR TO LOCAL IFR IN THE PRECIPITATION. THERE IS A RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAINLY SOUTH OF HWY 30. LOOKS LIKE A BREAK OR LULL IS EXPECTED FOR A TIME THIS EVENING AS FOCUS FOR PRECIPITATION SHIFTS BACK WEST. SHOWERS AND STORMS WILL LIKELY THEN MOVE BACK INTO PORTIONS OF THE AREA BY LATE EVENING AND OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER DECAYING TO SHOWERS BY MID AM MONDAY. WINDS WILL BE GENERALLY SOUTHERLY AROUND 10 KTS WITH OCCASIONAL GUSTS 20-25 KTS MAINLY EAST CENTRAL AND SOUTHEAST IA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...08 SYNOPSIS...GROSS SHORT TERM...GROSS LONG TERM...DLF AVIATION...05
Hazardous weather outlook, May 11, 3:48 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 348 AM CDT SUN MAY 11 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-120900- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 348 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AS A WARM FRONT LIFTS NORTH INTO NORTHEAST IOWA. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A FEW TORNADOES ARE ALSO POSSIBLE DUE TO THE CLOSE PROXIMITY OF THE WARM FRONT. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK OF SEVERE STORMS FOR MOST OF CENTRAL IOWA THROUGH THE I-380 CORRIDOR IN EASTERN IOWA. A MULTIMEDIA WEATHER BRIEFING IS AVAILABLE ON THE NWS QUAD CITIES HOMEPAGE THAT CAN BE REFERENCED FOR THIS SEVERE STORM RISK. ANOTHER ROUND OF SEVERE STORMS IS EXPECTED DURING THE OVERNIGHT HOURS AHEAD OF A COLD FRONT PUSHING EAST ACROSS IOWA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE EXPECTED OVER THE ENTIRE AREA MONDAY AND MONDAY NIGHT AHEAD OF THE SLOW MOVING COLD FRONT. SEVERE THUNDERSTORMS ARE POSSIBLE ESPECIALLY MONDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS BY TUESDAY MORNING COULD EXCEED AN INCH ALONG AND EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. GROSS/DLF
In the hours before
Local storm report, May 11, 2:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL HEDRICK 41.17N 92.31W
05/11/2014 M0.88 INCH KEOKUK IA TRAINED SPOTTER
PEA TO NICKEL SIZE HAIL FELL FOR 8 MINUTES ALONG WITH
HEAVY RAIN.
&&
HAASESpecial weather statement, May 11, 3:01 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
301 PM CDT SUN MAY 11 2014
ILZ001-002-007-112100-
CARROLL-JO DAVIESS-STEPHENSON-
301 PM CDT SUN MAY 11 2014
...SCATTERED STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHANNON...OR 12 MILES EAST OF MOUNT
CARROLL...MOVING NORTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS
LOCATED JUST NORTHEAST OF MOUNT CARROLL...ALSO MOVING NORTHEASTWARD
AT 30 MPH.
* THE THUNDERSTORMS WILL BE NEAR...
FREEPORT AROUND 320 PM CDT...
RIDOTT AROUND 335 PM CDT...
DAKOTA AROUND 340 PM CDT...
ROCK CITY AROUND 345 PM CDT...
DAVIS AND LAKE SUMMERSET AROUND 355 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN...ARE ALL EXPECTED WITH
THESE STORMS AS THEY PASS BY. MOVE INDOORS AN AWAY FROM WINDOWS AS
THESE STORMS APPROACH.
LAT...LON 4250 8941 4250 8940 4226 8939 4220 8948
4219 8968 4205 8968 4201 8972 4214 9016
4251 8998 4251 8962
TIME...MOT...LOC 1957Z 221DEG 24KT 4214 8973
12Local storm report, May 11, 3:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT SUN MAY 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL W MEMPHIS 40.46N 92.17W
05/11/2014 E0.25 INCH SCOTLAND MO TRAINED SPOTTER
ALSO VERY HEAVY RAIN. LITTLE WIND.
0302 PM HAIL SSE SHANNON 42.15N 89.74W
05/11/2014 E0.75 INCH CARROLL IL TRAINED SPOTTER
DIME SIZED HAIL. NO WIND.
0302 PM HAIL 1 ENE SHANNON 42.15N 89.72W
05/11/2014 E0.25 INCH CARROLL IL TRAINED SPOTTER
PEA HAIL.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:24 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 51 min |
| May 11, 2:55 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk | 35 min |
| May 11, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 50 min |
| May 11, 3:32 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Washington | 28 min |
| May 11, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 39 min |
| May 11, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Washington | 62 min |
| May 11, 4:14 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee | 61 min |
| May 11, 4:18 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 42 min |
| May 11, 4:26 PM CDT | Tornado Warning | DVN | Lee | 34 min |
| May 11, 4:46 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Louisa | 59 min |
| May 11, 5:32 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 58 min |
| May 11, 5:39 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 66 min |
| May 11, 11:07 AM CDT | River Flood Warning | DVN | Clark | 15 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.